MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during a percutaneous transluminal angioplasty procedure involving a calcified lesion between the shallow femoral and popliteal arteries, a micropuncture transitionless access set's sheath kinked during several attempts to insert the device.The package was not damaged.Access was obtained in the right femoral artery.The anatomy was calcified.It is unknown if resistance was encountered.The kink was not sharp.The device was removed, and another device of the same type (from an unknown lot) was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the kinked device, the tip of the sheath was noted to be split.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during a percutaneous transluminal angioplasty procedure involving a calcified lesion between the shallow femoral and popliteal arteries, a micropuncture transitionless access set's sheath kinked during several attempts to insert the device.The package was not damaged.Access was obtained in the right femoral artery.The anatomy was calcified.It is unknown if resistance was encountered.The kink was not sharp.The device was removed, and another device of the same type (from an unknown lot) was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the kinked device, the tip of the sheath was noted to be split.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The complainant returned one micropuncture transitionless access set to cook for investigation.Physical examination of the returned device revealed that the outer catheter tip was split.There was also a kink/twist in the outer catheter at 6.6 centimeters from the hub.The distal tip of the inner catheter was also out of round, and both shafts were wavy.This damage appears to likely have occurred during return shipping to cook and was likely not present at the time of the procedure.A document-based investigation evaluation was also performed.No related non-conformances were found on final lot.However, a subassembly lot recorded one relevant nonconformance on three devices; however, all nonconforming devices were scrapped.A review of complaint history found no additional complaints for this lot number.Cook also reviewed the product labeling, including the instructions for use.It states: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the subassembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy likely caused this incident.It is unknown if resistance was encountered during the procedure; however, the vessel calcification could have caused the tip damage.It is also possible that the catheter impacted another tool in the patient; however, this cannot be definitively determined with the available information.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19990574
Report Number1820334-2024-01089
Device Sequence Number7115651
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)260705(10)15519785
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15519785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown